Equivariant surgery with middle dimensional singular sets. I

Anthony Bak, Masaharu Morimoto

Research output: Contribution to journalArticlepeer-review

16 Citations (Scopus)


Let G be a finite group. Let f: X → Y be a k-connected, degree 1, G-framed map of simply connected, closed, oriented, smooth manifolds X and Y of dimension 2k ≧ 6. Assuming that the dimension of the singular set of the action of G on X is at most k, we construct an abelian group W(G, Y) and an element σ(f) ∈ W (G, Y), called the surgery obstruction of f, such that the vanishing of σ(f) in W (G, Y) guarantees that f can converted by G-surgery to a homotopy equivalence.

Original languageEnglish
Pages (from-to)267-302
Number of pages36
JournalForum Mathematicum
Issue number3
Publication statusPublished - Jan 1 1996

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'Equivariant surgery with middle dimensional singular sets. I'. Together they form a unique fingerprint.

Cite this